MAUDE Adverse Event Report: NUVECTRA CORPORATION ALGOVITA-SPINAL CORD STIMULATION; STIMULATOR, SPINAL CORD, TOTALLY IMPLANTABLE (PAIN RELIEF), PRODUCT CODE: LGW

NUVECTRA CORPORATION ALGOVITA-SPINAL CORD STIMULATION; STIMULATOR, SPINAL CORD, TOTALLY IMPLANTABLE (PAIN RELIEF), PRODUCT CODE: LGW
Model Number 2412
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On (b)(6) 2015, it was reported that the patient's generator 03edfa runs out of power within 20 hours.Charging procedure takes 4 hours.On (b)(6) 2016, it was reported that the patient's generator 03edfa runs out of power within 6 hours from 4/4 to 0/4 bars of charging indicator.It takes minimum 4 hours to charge patients ipg [generator] from 0/4 to 4/4 bars.During charging procedure stimulation is switched off.Additionally, the ppc [patient programmer charger] runs out of power before ipg is fully charged.The patient was able to fully charge the ipg with the new ppc.On (b)(6) 2016, it was reported that the patients generator 03edfa was explanted.Patient received a replacement device.Patient follow-up indicates they are receiving ons stimulation as intended.
 
Additional Manufacturer Narrative
(b)(4).Follow-up 01: device 03edfa was received in apparently good physical condition with an operable telemetry radio.This device has provided telemetry data for inspection.The inspection of this data is ongoing; further test operations for this ipg will be determined after inspection of the uplinked telemetry data is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of this report 01/05/2017 updated to 02/02/2017.Date received by manufacturer, (b)(6) 2016, removed.Investigation is ongoing.Device presently being characterized for the condition reported in the patient complaint.
 
Event or Problem Description
On april 2nd, 2015, it was reported that the patient's generator 03edfa runs out of power within 20 hours.Charging procedure takes 4 hours.On april 31st, 2016, it was reported that the patient's generator 03edfa runs out of power within 6 hours from 4/4 to 0/4 bars of charging indicator.It takes minimum 4 hours to charge patients ipg [generator] from 0/4 to 4/4 bars.During charging procedure stimulation is switched off.Additionally, the ppc [patient programmer charger] runs out of power before ipg is fully charged.The patient was able to fully charge the ipg with the new ppc.On (b)(6) 2016, it was reported that the patients generator 03edfa was explanted.Patient received a replacement device.Patient follow-up indicates they are receiving ons stimulation as intended.
 
Additional Manufacturer Narrative
Battery recharge time was found to be within normal expectations.No unexpected energy loss was observed in idle mode or storage mode operations.Stimulation run time was found to be much shorter than expected for the conditions of the patient program under test.Destructive analysis to be performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned stimulator was received in good physical condition macroscopically.Electrical analysis of the explanted stimulator identified an anomaly in the stimulation asic resulting in an elevated current draw, leading to reduced operational run time.The device history record was reviewed with no issues identified.During manufacturing, the board level test and the device final functional test met all requirements.An analysis of the lot and associated subassemblies did not identify anomalies.There is no trend regarding this failure mode and nuvectra will continue to monitor for similar events.The cause of the original electrical anomaly is unknown.

Brand Name
ALGOVITA-SPINAL CORD STIMULATION
Common Device Name
STIMULATOR, SPINAL CORD, TOTALLY IMPLANTABLE (PAIN RELIEF), PRODUCT CODE: LGW
Manufacturer (Section D)
NUVECTRA CORPORATION
10675 naples street ne
blaine 55499
MDR Report Key6156884
Report Number3010309840-2016-00013
Device Sequence Number720737
Product Code LGW
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P130028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/16/2016
Device Model Number2412
Device Catalogue Number2412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date01/05/2017
02/02/2017
03/06/2017
05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR